REAL

Hungarian yod

Siptár, Péter (2003) Hungarian yod. Acta Linguistica Hungarica, 50 (3-4). pp. 457-473. ISSN 1216-8076

[img]
Preview
Text
aling.50.2003.3-4.6.pdf

Download (575kB) | Preview

Abstract

This paper argues that the segment /j/ in Hungarian is neither a fricative (as traditionally claimed) nor a glide (as it is usually classified in the international literature). The arguments adduced involve syllabification patterns, processes of j-obstruentisation, phonetic details of hiatus resolution, as well as phonotactic phenomena. Additional problems that are touched upon include the question whether Hungarian has diphthongs, the behaviour of /j/ with respect to vowel zero alternation, voicing assimilation and final devoicing, the analysis of imperative forms of t-final verbs, as well as the relationship between the Duke of York gambit and the principle of Proper Inclusion Precedence.

Item Type: Article
Subjects: P Language and Literature / nyelvészet és irodalom > P0 Philology. Linguistics / filológia, nyelvészet
Depositing User: xFruzsina xPataki
Date Deposited: 14 Jun 2017 20:19
Last Modified: 14 Jun 2017 20:19
URI: http://real.mtak.hu/id/eprint/54867

Actions (login required)

Edit Item Edit Item